MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814RMC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35269680 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the peel away was tough to remove from a 6mm angioguard rx embolic capture guidewire (ecgw) system.Additionally, the filter was unable to be pulled into the deployment sheath.Despite the difficulties experienced, the peel away sheath was able to peel away, and the filter was able to be successfully used and removed.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed internal carotid artery lesion which had mild calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu).The deployment sheath tip was fully seated in the filter basket introducer upon opening the packaging.During filter retrieval, the retrieval sheath was advanced while the filter wire was fixed.The capture sheath advanced until the marker band lined up with the proximal filter basket marker band.There were no difficulties advancing the capture sheath to the lesion.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: the peel away was tough to remove from a 6mm angioguard rx embolic capture guidewire (ecgw) system.Additionally, the filter was unable to be pulled into the deployment sheath.Despite the difficulties experienced, the peel away sheath was able to peel away, and the filter was able to be successfully used and removed.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosed internal carotid artery lesion which had mild calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu).The deployment sheath tip was fully seated in the filter basket introducer upon opening the packaging.During filter retrieval, the retrieval sheath was advanced while the filter wire was fixed.The capture sheath advanced until the marker band lined up with the proximal filter basket marker band.There were no difficulties advancing the capture sheath to the lesion.The product was returned for analysis.A non-sterile unit of a 6mm basket, medium support, angioguard rx for us carotid was received inside of a clear plastic bag.Per visual analysis the returned components are the deployment sheath, the ecgw system and the capture sheath.The rest of the components were not returned for analysis.The ecgw system was received inserted inside the capture sheath.No other anomalies were observed.Functional analysis could not be performed since the unit was received already deployed.Per microscopic analysis the peel away sheath was found twisted and opened.A product history record (phr) review of lot 35269680 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿deployment (delivery) sheath-peeling difficulty (rx only)¿ and ¿delivery system- loading (docking) difficulty¿ were not confirmed through analysis of the returned device as the device was deployed and successfully used.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by the peeling sheath was received twisted and opened as noted during analysis.According to the precautions in the safety information of the instructions for use, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.The deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key18022338
Report Number1016427-2023-05570
Device Sequence Number12396778
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)250531(10)35269680
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Catalogue Number601814RMC
Device Lot Number35269680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite